MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL - DIABETES CARE BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305712
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd eclipse¿ needles there was coring.The following was recieved by the initial reporter: multiple coring issues using bd blunt fill and eclipse needles while drawing up medications.They have samples of each: 305211 and 305712 to be investigated by bd.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: one sample was received and tested by our quality team.The customer complained of coring needle with difficulty drawing medication.The needle tip was analyzed under a high power digital microscope and there was a slight noticeable edge to needle tip.The complaint has been verified with this finding.The root cause of this failure is unknown but possibly due to improper needle point formation.Cannula condition is inspected each hour during production, looking specifically for hooked/damaged point, double, inverted, and bent/blunt cannula (which may contribute to the experienced coring).Inspection records did not indicate any nonconformances.All assembled needles also pass under the point inspect machine.All parts are considered "bad" until they meet certain requirements to pass as "good".The point/grind is how the inspection camera looks at the bevel and if the point was damaged it would call the part bad and would reject it.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue.
 
Event or Problem Description
Samples received.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17830835
Report Number1920898-2023-00659
Device Sequence Number17575275
Product Code FMI
UDI-Device Identifier00382903057122
UDI-Public(01)00382903057122
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305712
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown